Muggaccinos.com    The Bullsheet      Sunrise 6:53am

Sunday, 15 July '18  -  Duffy's Forest and West Head return

*      8:25am from Gordon station  -  73km  -  ETR Gordon 12.50pm

*      8:50am rollout from St Ives carpark   -   59km  -  ETR St Ives  12:10pm

WHO, WHEN, WHERE:

Ride Organiser, Phil Johnston aka Bank Teller [1st Acceptor] is starting from Gordon station @ 8.25am after catching 7.54am @ Milsons Point that arrives @ Gordon @ 8.21 Chris aka RecalcitrantBankTeller may be joining Phil depending on a recent cold/flu.

Eric aka PapaBear [2nd Acceptor],  [3rd Acceptor] Ann aka ToothFairy [3rd Acceptor] are starting from St Ives carpark.

, Jane aka NeoLuddite, Alan aka PharLap, Barry aka BackPacker , David aka TreeHugger , Bill aka Glasgow, Peter aka AnotherBeanCounter  Kev aka TexDubbo

Trev aka Tornado plans to meet up at the Terry Hills Fruit Barn after 6km.

 APOLOGIES:

Jean aka ChiliDog is driving a Govt. bus 'to keep the wolves from the door'

Pete aka CampyAficinado is a late scratching due to 'domestic duties'

If you think you are 80% confident to start, subject to being greeted by a fine morning, please e-mail BankTeller and he will add you above.

SNAPSHOT
Rollout from East side of Gordon station to St Ives carpark, Terrey Hills, Duffy’s Forest, West Head (Sag Stop – pack nibbles). 

SagStop:

1.      Terrey Hills Fruit Barn                                               (5 min)

2.      Terrey Hills Thai Restaurant                                       (5 min)

3.      West Head Lookout                                                  (15 min)
NoshStops:

1st:    Akuna Bay                                                               (30 min)

2nd:   Pattisons Patisserie                                                  (20 min)

1st Leg:  Gordon station to St Ives carpark - 7km - 20 min

8:25am cycle via Park Ave, left into Rosedale Rd/Sage St, left into Lynbara Ave arriving St Ives carpark at 8:45am. 

2nd Leg:  St Ives carpark to West Head Lookout - 29km - 85 min (agg 36km from Gordon)
Depart St Ives car-park 8:50am:

  • E along Mona Vale Rd for 6.2km;

  • L into Myoora Rd passing Terrey Hills Fruit Barn;

  • 4km along Myoora Larool Rd;

  • Left down McCarrs Creek Rd and enter Ku-ring-gai Chase National Park for 3km to "V" (dual entrances to the park);

  • R at the "V" anti-clockwise and descend to McCarrs Creek;

  • L over small timber bridge for 1.8km to "T" juncture (Akuna Bay Marina is 2.8km on LHS);

  • Ahead 12km along West Head Rd to West Head Lookout.

Pack lots of nibbles, ‘cause we take our Sag Stop (15 min) from 10:15am for a snack and a gawk at the majestic, shimmering blue peninsula.

3rd Leg: West Head Lookout to Akuna Bay - 15km - 40 min - (agg 51km from Gordon)
Depart West Head 10.30am - arrive
Akuna Bay 11:10am for 1st Nosh Stop (30 min).

 

4th Leg: Akuna Bay to St Ives carpark - 16km - 55 min - (agg 66km from Gordon)
Depart
Akuna Bay 11:40am arrive St Ives carpark 12:10pm for 2nd Nosh Stop (25 min) at Pattisons Patisserie. 

 

 

 

 

5th Leg: St Ives to Gordon station, via the main drag - 7km - 15 mins - (agg 73km from Gordon)

Depart Pattisons Patisserie 12.35pm arrive Gordon station 12:50pm.  

 

Risk Warning
Cycling Blackspot Warning. 
The road section approx 300m prior to the West Head Lookout veers awkwardly to the right.  It is narrow with very little camber to facilitate cyclists holding the narrowing roadway.
Bank Teller has documentary evidence of 6 bad accidents when inexperienced cyclists descended that road section too fast and spin off the LHS.  One cyclist remained in a comma for 3 months.  Another cyclist who was heli-lifted out on Sunday 9 Nov remained in the Spinal Unit at RNSH -  Bank Teller visited him on Sat 2 Jan '10.
Descend to the West Head Lookout slowly and warn others to do likewise. 
RTA, which is responsible for West Head Rd, has been negligent in ignoring Bank Teller's three letters
dated 11 Jan '08, 8 Feb '08 and 29 March ’08 and Annexure to -
a)      straighten approx 200m of that road section by widening on the RHS,
b)      build up the camber on the LHS, and
c)      provide dedicated "Cyclists Descend Slowly" signage at the top of the descent.

 

Some forms of cycling are dangerous.  An ave of 36 Australian cyclists have been killed annually since 2000.  95% of these fatalities occur on the road Other cyclists in Australia break bones and incur nerve impairment from falling off their bikes in accidents. 
A cyclist could fall from his/her bike, inter alia, due to -
(i)      being hit by a car or another cyclist; or
(ii)     encountering a pothole;
(iii)    cycling too fast on a wet downhill where the coefficient of friction is much less, particularly at corners; or
(iv)    getting their bicycle wheel caught in a gap in a timber bridge.

A negligent cyclist could -

(a)    be litigated by a seriously injured cyclist, or 3rd party (ie. a woman pushing a pram on a footpath or a car driver) under common law where the damages could exceed $500,000; and

(b)    lose his/her home if he/she did not have public liability insurance which covers their negligence whilst on a push bike.

A negligent cyclist who did not have personal injury insurance (ie self-employed without income protection cover) could struggle to meet regular outgo commitments.

A seriously injured cyclist could be awarded damages which a negligent cyclist could not afford to pay if the negligent cyclist -
(I)     did not have public liability insurance cover; and/or
(II)    did not possess valuable assets.

Ø     Cycling without Public Liability cover is as silly as driving without 3rd Party -
 join Bike NSW for PL insurance, so that all Muggs are better protected

Ø     Click on: Risk Management which warns of 'inter alia', the dangers of cycling on public roads with motor cars, potholes and over bridges with vertical timber planks with gaps

Ø     Cycling with Muggs is predicated upon notifying Bank Teller if you materially disagree with any clause(s) in Muggaccinos' "Ride Participants Liability Acknowledgment"

Hornsby to Woy Woy, via Mt. White - 9 riders - 64km

Visitors to Muggs are Graham He_th, Grahame aka AnotherRuddyLawyer, Paul McKi_n, & Chris Robins_n

Quatre Montagnes C/W - included s Sommerville Rd - 3 riders - 62km

Three riders at the familiar Galston shops bus shelter

Pics from Tour de Windsor, with Sackville loop  - 114km  -  3 cyclists

The tough get going when the going wasn't even tough, 'cause it was a delightful 'unhot' morn' which did, however, warm up by mid-arvo when Lea aka SlowLea and Bank Teller completed their respective routes with SlowLea registering 130km and Bank Teller 117km.  Jean aka ChiliDog 'did a Uie" at Windsor thereby clocking around 100km

About 'three clicks' shy of Windsor

Sheep on the LHS weren't interested.  But the goats on the RHS must 've thought we had some tucker, 'cause they were approaching Lea aka SlowLea in hope

And I didn't have a carrot

An impressive tree at Riverstone station

A local 'fatted calf'

Verdant and bucolic out West yesterday

  Bank Teller   9 Dec '13